failure on crixivan, where to turn
Oct 2, 1996
if you are unable to tolerate crixivan after a long-term trial of taking it in combination with AZT and ddi, to what medication do you now turn? Will your virus have developed resistance to the other two protease inhibitors? Are they better toleratedlong-term?Anything new on the horizon?
Response from Dr. Cohen
If the reason you can't take Crixivan (indinavir) is intolerance, then you may be able to switch drugs, because provided you were taking it regularly, you may not have develped resistance. There's no good way to know this for sure, other than to measure the viral load. If it is very low on the Crixivan, then you are probably not resistant, and can switch to another protease inhibitor (such as ritonavir). If, however, you have a high viral load while taking the Crixivan, then there is less likelihood that ritonavir or saquinavir will work.
By the way, as I've mentioned before, Crixivan is a tough drug to take with ddI, because the buffer in ddI interferes with the absorption of Crixivan, meaning that you can't take them at the same time. But that can be difficult, because they both have to be taken at least an hour before a meal or two hours after, on an empty stomach. To take both ddI and Crixivan can make for a pretty complicated meal and pill schedule!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Contracting HIV Sex With A Prostitute
- Erectile Dysfunction After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Can Mucous In Stool Be An Std?
- Doxycycline Treat Vaginal Infections?
- What Are The Little White Bumps On My Penis? Not A Std?
- Deep Kissing And Hiv With Cuts And Bleeding Gums
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.